Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 20, 2021, 1:01 PM MDT for De Baca County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 1:01 PM MDT (19:01 UTC)
- Expired
- Jul 20, 2021, 1:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 75 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247 WWUS85 KABQ 201901 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 101 PM MDT Tue Jul 20 2021 NMZ233-237-201930- Guadalupe County-De Baca County- 101 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DE BACA AND EAST CENTRAL GUADALUPE COUNTIES UNTIL 130 PM MDT... At 101 PM MDT, Doppler radar was tracking a strong thunderstorm near Sumner Lake State Park, or 18 miles northwest of Fort Sumner, moving west at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Sumner Lake State Park and Sumner Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3483 10435 3461 10423 3446 10453 3479 10471 TIME...MOT...LOC 1901Z 074DEG 19KT 3470 10442 $$ DPorter
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 20, 11:50 AM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 20, 11:50 AM MDT, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1150 AM MDT Tue Jul 20 2021 .UPDATE... Convection developing over the eastern plains prior to noon, and RAP13 indicating cells will increase in number this afternoon, consequently increased pops over that area. Also made some tweaks for sky cover. Updated ZFP and grids just sent. && .AVIATION... 18Z TAF CYCLE Upper ridge axis has been tilting from southwest to northeast from srn AZ through north central CO and will continue to move clockwise for the next 24 hrs. Convection to favor the higher terrain and the eastern plains prior to 00Z then storms will be focused over central and wrn NM. Brief MVFR cigs/vsbys and mt obscurations are possible with the stronger showers/storms. Convection to gradually dissipate aft 21/03Z but isold activity to persist through 21/06Z. && .PREV DISCUSSION...239 AM MDT Tue Jul 20 2021... .SYNOPSIS... Scattered thunderstorms are expected again today mainly for areas west of the central mountain chain, but storm coverage should be less compared to the past few days. Storm chances do increase again starting Wednesday with the greatest storm coverage favoring central and western New Mexico through the weekend. Locally heavy rainfall and flash flooding will be possible each day. Near to slightly below temperatures will also continue through the end of the week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH WEDNESDAY)... As is the often the case with the monsoon, subtle changes in the flow aloft make significant sensible weather changes. Hi-res models agree that a subtle shift eastward in the northern portions of the Four Corners' High (FCH) will result in slightly stronger northeast winds at 500 mb over eastern NM. These increased winds will result in just enough atmospheric deformation (stretching) to get at least isolated storms to fire over most mountain ranges today as well as over the eastern plains. Storm motion will be to the southwest between 10-15 mph. Weather prediction models also agree that deformation increases further Wednesday with the northwest half or so of the state favored for afternoon and evening convection. Storm motion Wednesday increases to southwesterly around 20 mph for central areas of the state, decreasing over far northwest NM near the center of the FCH. Flash flooding will be a concern over northwest NM Wednesday afternoon/evening thanks to plentiful low- level moisture and very slow storm motion. High temperatures will be near to slightly below average for mid to late July. 33 LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)... Storm coverage is still expected to ramp up into the latter half of the week, especially for areas west of the central mountain chain. The H5 high remains over the Four Corners area through Thursday while an easterly wave begins to approach southeast NM from the east. On Thursday, this feature will be over the southeast corner of the state, providing subsidence across the plains. Combined with the mid- level drier air still circling the high into the area, very little storm coverage will continue on Thursday across the plains. Instead, the moisture gradient continues to tighten up across across central NM, and with PWATs over an inch west of the central mountain chain, scattered to numerous storms are expected with the threat for locally heavy rainfall and flash flooding increasing. The new WPC Day 3 ERO paints a slight risk for excessive rainfall across most of western NM where the threat for flooding will be highest. Low confidence still remains with the progression of the aforementioned easterly wave with its forecast progression changing from model run to model run. The overall trend has been seeing the track of this wave shift farther north with most models now tracking it just south of I-40 this weekend. With very high moisture values still in place, this wave will reinvigorate thunderstorm activity, especially for areas along and west of the Continental Divide. Flash flooding will be an increasing concern this weekend. By early next week, the H5 high reorganizes over the OK/TX area which potentially sets up a more traditional monsoon pattern, and PoPs expand eastward once again. 15 && .FIRE WEATHER... No fire weather concerns are forecast during the next 7 days with scattered to numerous thunderstorm activity forecast thanks to a slow moving upper-level easterly wave. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 20, 2:57 AM MDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 257 AM MDT Tue Jul 20 2021 NMZ201>241-211100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 257 AM MDT Tue Jul 20 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today and tonight. Storm motions will be slow and rainfall could become locally heavy. A few storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous thunderstorms are expected each afternoon and evening. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, with the greatest risk below recent burn scars. Isolated locations may receive up to 2 inches of rain, especially along and west of the Continental Divide Wednesday through Sunday. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and flash flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 15
In the hours before
Special weather statement, Jul 20, 12:06 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1206 PM MDT Tue Jul 20 2021 NMZ233>237-201830- Guadalupe County-Roosevelt County-Curry County-Quay County-De Baca County- 1206 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT... NORTHEASTERN DE BACA...SOUTHWESTERN QUAY...WEST CENTRAL CURRY AND EASTERN GUADALUPE COUNTIES UNTIL 1230 PM MDT... At 1204 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 18 miles west of Ragland to near House. These storms were drifting slowly to the south. Downburst wind gusts up to 50 mph will be possible with these storms. Locations impacted include... House, Ragland and Mcalister. This includes Highway 60 near Mile Marker 354, and between Mile Markers 357 and 359. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && LAT...LON 3441 10371 3456 10438 3496 10412 3487 10365 TIME...MOT...LOC 1804Z 040DEG 4KT 3477 10406 3470 10392 DPorter
Local storm report, Jul 20, 12:45 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1245 PM MDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL HOUSE 34.65N 103.90W
07/20/2021 M0.88 INCH QUAY NM COCORAHS
&&
EVENT NUMBER ABQ202102460
GUYERSpecial weather statement, Jul 20, 1:01 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 101 PM MDT Tue Jul 20 2021 NMZ233-237-201930- Guadalupe County-De Baca County- 101 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DE BACA AND EAST CENTRAL GUADALUPE COUNTIES UNTIL 130 PM MDT... At 101 PM MDT, Doppler radar was tracking a strong thunderstorm near Sumner Lake State Park, or 18 miles northwest of Fort Sumner, moving west at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Sumner Lake State Park and Sumner Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3483 10435 3461 10423 3446 10453 3479 10471 TIME...MOT...LOC 1901Z 074DEG 19KT 3470 10442 DPorter
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:05 PM MDT | Special Weather Statement | ABQ | San Juan | 25 min |
| Jul 20, 12:06 PM MDT | Special Weather Statement | ABQ | De Baca | 24 min |
| Jul 20, 12:34 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 26 min |
| Jul 20, 2:17 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 88 min |
| Jul 20, 2:33 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 2 hr |
| Jul 20, 2:55 PM MDT | Special Weather Statement | ABQ | Santa Fe | 35 min |
| Jul 20, 3:08 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 112 min |
| Jul 20, 3:27 PM MDT | Special Weather Statement | ABQ | Bernalillo | 33 min |
| Jul 20, 3:33 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Santa Fe | 117 min |
| Jul 20, 3:42 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 3 hr |
| Jul 20, 3:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 20, 3:48 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 3 hr |
| Jul 20, 3:55 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 2 hr |
| Jul 20, 4:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| Jul 20, 4:15 PM MDT | Special Weather Statement | ABQ | Los Alamos | 30 min |
| Jul 20, 4:21 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Santa Fe | 24 min |
| Jul 20, 4:33 PM MDT | Special Weather Statement | ABQ | 27 min | |
| Jul 20, 4:35 PM MDT | Special Weather Statement | ABQ | San Juan | 25 min |
| Jul 20, 4:42 PM MDT | Special Weather Statement | ABQ | Los Alamos | 33 min |
| Jul 20, 4:46 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 3 hr |
| Jul 20, 5:06 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 114 min |
| Jul 20, 5:09 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 2 hr |
| Jul 20, 5:36 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 84 min |
| Jul 20, 5:49 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley, Sandoval | 116 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.